Alert archive / Arkansas / River Flood Warnings in 2014

River Flood Warning 34, NWS Memphis, TN

April 28, 2014Clay County, Greene County, Arkansas

NWS Memphis, TN issued this river flood warning at Apr 28, 2014, 7:31 AM CDT for Clay County, Greene County, Arkansas. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Apr 28, 2014, 7:31 AM CDT (12:31 UTC)
Expired
May 1, 2014, 1:00 PM CDT
In force
3 days
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, AR, Greene County, AR

The radar

The Memphis radar (KNQA), 114 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Francis River at St. Francis (SFRA4).

Action stage
19 ft
Minor stage
22 ft
Moderate stage
27 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07040100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 28, 6:35 AM CDT, 56 minutes earlier.

Area forecast discussion, Apr 28, 6:35 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
635 AM CDT MON APR 28 2014

.UPDATE...

UPDATE NEEDED FOR THE EXTENSION IN THE TORNADO WATCH FURTHER EAST
ACROSS MUCH OF WESTERN TENNESSEE AND NORTHERN MISSISSIPPI.

ALSO THE 12Z AVIATION TAFS. -ABS

&&

.PREV DISCUSSION... /ISSUED 451 AM CDT MON APR 28 2014/

UPDATE...
UPDATED TO ADD A FEW MORE MISSISSIPPI COUNTIES TO TORNADO WATCH 106.

DISCUSSION...

STORMS IN SOUTHEAST ARKANSAS WILL MOVE INTO DEEPER PORTIONS OF
NORTHERN MISSISSIPPI BEFORE 8 AM. SO HAVE ADDED
TALLHATCHIE...LAFAYETTE...YALOBUSHA...AND CALHOUN COUNTIES TO THE
CURRENT TORNADO WATCH.

JAB

PREV DISCUSSION... /ISSUED 311 AM CDT MON APR 28 2014/

DISCUSSION...

CURRENTLY THE MIDSOUTH WAS BLANKETED BY AN UNSTABLE AIRMASS...WITH
A NOSE OF 1000+ J/KG OF SURFACE BASED CAPE EXTENDING ALONG THE
MISSISSIPPI RIVER. ON RADAR CONVECTION HAS REMAINED INTENSE OVER
NORTHEAST ARKANSAS THROUGH NORTHWEST TENNESSEE. THE LATEST TORNADO
WATCH IS IN EFFECT THROUGH 13Z/8AM THIS MORNING FROM POINTS WEST
OF A PARIS TENNESSEE TO CLARKSDALE MISSISSIPPI LINE. THE STRONGEST
OF STORMS ARE ANTICIPATED TO REACH THE MEMPHIS METRO AFTER 5 AM.

FOR TODAY THROUGH TOMORROW...SEVERE WEATHER WILL IMPACT THE REGION
WITH THE STRONGEST ACTIVITY EXPECTED TODAY AHEAD OF THE
APPROACHING COLD FRONT/DRY LINE. A MODERATE RISK HAS BEEN ISSUED FOR
MOST OF THE EASTERN MIDSOUTH COUNTIES...WITH A SLIGHT RISK FOR THE
REMAINING WESTERN COUNTIES. CONVECTION THIS MORNING WILL TAPER OFF
NOT TO FAR EAST OF MEMPHIS...WITH REDEVELOPMENT TAKING PLACE NEAR
THE MISSISSIPPI RIVER AROUND NOON. ALL SEVERE HAZARDS ARE ANTICIPATED
TO INCLUDE THE RISK FOR STRONG TORNADOES...ESPECIALLY IN THE
MODERATE RISK AREA. THE FLASHFLOODING THREAT IS ALSO VERY
REAL...WITH A LOT OF TODAY'S CONVECTION TRACKING RIGHT BACK OVER
YESTERDAYS FLOODED AREA ALONG THE TENNESSEE AND MISSISSIPPI STATE
LINE. 3+ INCHES HAVE FALLEN IN THIS ZONE AND ANOTHER 1 TO 3 IS
EXPECTED TODAY THRU EARLY TONIGHT. HAVE BACKED OFF ON THE CURRENT
WIND ADVISORY...REMOVING THE EASTERN COUNTIES AND SHORTENING THE
TIME THROUGH 18Z. THIS WAS IN RESPONSE TO MODEL GUIDANCE LOOSENING
THE GRADIENT OVER THE AREA AS THE COLD FRONT/DRY LINE CROSSES THE
MISSISSIPPI RIVER THIS AFTERNOON. THIS FRONT WILL FURTHER WEAKEN
TONIGHT AND THE MIDWEST SURFACE LOW BEGINS TO FILL. THUS
CONVECTION WILL WANE QUICKLY THIS EVENING OVER THE EAST. HOWEVER
MORE SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE FROM MIDDAY
TOMORROW THROUGH TOMORROW EVENING ALONG AND EAST OF THE MS RVR AS
UPPER LEVEL HEIGHTS CONTINUE TO LOWER OVER A MODIFIED UNSTABLE
AIRMASS. ONLY A SMALL SLIVER OF NORTHEAST MISSISSIPPI IS OUTLOOKED
FOR A SLIGHT RISK TOMORROW...AND LIKELY FOR THE POSSIBILITY OF
MARGINAL SEVERE HAIL AND DAMAGING WINDS...AS THE LOW LEVEL SHEAR
WEAKENS FURTHER LIMITING THE TORNADO THREAT.

WEDNESDAY THROUGH FRIDAY...THE MIDSOUTH WILL REMAINED SANDWICHED
BETWEEN THE DECAYING WAVE IN THE GREAT LAKES AND HIGH PRESSURE
OVER THE SOUTHERN ROCKIES. IN THE UPPER LEVELS THE CLOSED 500MB
LOW WILL SLOWLY TRANSITION TO AN OPEN WAVE BY FRIDAY AND LIFT ON
OUT. THUS THE WEATHER FOR OUR REGION WILL BE MOSTLY DRY AND
COOLER WITH HIGHS IN THE 60S...AND LOWS MAINLY IN THE 40S. WEAK
SHORTWAVES PIVOTING AROUND THE LOW MAY SPARK OFF A FEW LIGHT
SPRINKLES OVER THE NORTHERN MIDSOUTH COUNTIES ON THURSDAY AND
FRIDAY.

SATURDAY THROUGH MONDAY...WARMER WEATHER WILL START ITS RETURN TO
THE MIDSOUTH...TO INCLUDE A SLOW RETURN OF GULF MOISTURE. FOR NOW
THE PERIOD APPEARS DRY...WITH TEMPERATURES CLIMBING BACK TO NEAR
SEASONAL NORMALS.

JAB

&&

.AVIATION...

12Z TAFS...CONVECTION IS ONGOING ACROSS MUCH OF THE FORECAST
AREA...MVFR AND IFR WILL BE POSSIBLE OFF AND ON THROUGH THE
MORNING WITH SHOWERS AND THUNDERSTORMS MOVING ACROSS THE REGION.
REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS AGAIN THIS AFTERNOON
MAY LOWER CIGS AND VSBYS AGAIN INTO MVFR AND IFR AFTER 21-23Z.
CLEARING AFTER 29/03-29/06Z AND A GRADUAL TREND TOWARDS VFR CONDITIONS.
WINDS WILL BE GUSTY FROM THE SOUTH AND SOUTHWEST THROUGH MUCH OF
THE NEXT 12-15 HOURS...SUSTAINED AT OR NEAR 12-15KTS WITH GUSTS
CLOSE TO 25KTS OUTSIDE OF THUNDERSTORMS. -ABS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

     WIND ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR DUNKLIN-PEMISCOT.

     WIND ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR COAHOMA-DESOTO-
     PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.

     FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR DYER-LAKE-
     LAUDERDALE-OBION-SHELBY-TIPTON.

     FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR BENTON TN-CARROLL-
     CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
     HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
     MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Apr 28, 3:23 AM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
323 AM CDT MON APR 28 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-291030-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
323 AM CDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AN OUTBREAK OF SEVERE THUNDERSTORMS INCLUDING TORNADOES IS
EXPECTED TODAY AND INTO THIS EVENING ACROSS PORTIONS OF THE
MIDSOUTH. A MODERATE RISK FOR SEVERE THUNDERSTORMS EXISTS EAST OF
A CAMDEN TENNESSEE...TO A CHARLESTON MISSISSIPPI LINE. A SLIGHT
RISK FOR SEVERE THUNDERSTORMS LIES TO THE WEST OF THIS LINE.

A FEW TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE LIKELY.
TORNADOES MAY BE STRONG ESPECIALLY IN THE MODERATE RISK AREA.

HEAVY RAINFALL RESULTING IN FLASHFLOODING REMAINS LIKELY TODAY
AND TONIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE
MIDSOUTH.

A WIND ADVISORY HAS BEEN ISSUED FOR THE WESTERN HALF OF THE MIDSOUTH
THROUGH EARLY AFTERNOON TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SLIGHT RISK FOR SEVERE WEATHER IS EXPECTED FOR PORTIONS OF
NORTHEAST MISSISSIPPI. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS.

BRIEF PERIODS OF HEAVY RAINFALL WILL REMAIN POSSIBLE EAST OF THE
MISSISSIPPI RIVER ON TUESDAY. A FLASH FLOOD WATCH IS IN EFFECT FOR
THIS REGION.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TODAY AND POSSIBLY ON TUESDAY.

JAB

In the hours before

Local storm report, Apr 28, 5:13 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
513 AM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 AM     TSTM WND DMG     CARDWELL                36.05N 90.29W
04/28/2014                   DUNKLIN            MO   LAW ENFORCEMENT

            DEPUTY REPORTS LARGE SHOP BUILDING DESTROYED JUST NORTH
            OF CARDWELL.

&&

AJC
Local storm report, Apr 28, 5:24 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
524 AM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 AM     FLASH FLOOD      CAMPBELL                36.49N 90.07W
04/28/2014                   DUNKLIN            MO   LAW ENFORCEMENT

            MANY ROADS IN THE NORTH END OF THE COUNTY ARE UNDER
            WATER. PEOPLE HAVE BEEN RESCUED FROM HOMES IN THE
            CAMPBELL AREA.

&&

ZDM
Local storm report, Apr 28, 7:09 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
709 AM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TSTM WND DMG     ROBINSONVILLE           34.82N 90.32W
04/28/2014                   TUNICA             MS   EMERGENCY MNGR

            TREE DOWN ON AUSTIN ROAD.

0700 AM     TSTM WND DMG     TUNICA                  34.69N 90.38W
04/28/2014                   TUNICA             MS   EMERGENCY MNGR

            LARGE TREE LIMBS DOWN ON POWER LINES. SEVERAL POWER
            OUTAGES.

&&

ZDM
Local storm report, Apr 28, 7:22 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
722 AM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 AM     FLASH FLOOD      BRIGHTON                35.48N 89.74W
04/28/2014                   TIPTON             TN   LAW ENFORCEMENT

            SEVERAL ROADS UNDERWATER AND IMPASSABLE.

&&

ZDM
Local storm report, Apr 28, 7:27 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
727 AM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 AM     HAIL             CORDOVA                 35.15N 89.78W
04/28/2014  E0.75 INCH       SHELBY             TN   PUBLIC

            PENNY SIZE HAIL AND ESTIMATED WINDS OF 50 MPH.

&&

ZDM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 2:33 AM CDTFlash Flood WarningMEGLake6 hr
Apr 28, 2:36 AM CDTSevere Thunderstorm WarningMEGLake24 min
Apr 28, 3:43 AM CDTSevere Thunderstorm WarningMEGDyer, Lake, Obion47 min
Apr 28, 4:41 AM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Obion, Weakley49 min
Apr 28, 6:33 AM CDTSevere Thunderstorm WarningMEGFayette, Haywood, Lauderdale, Shelby, Tipton42 min
Apr 28, 6:50 AM CDTTornado WarningMEGFayette, Haywood, Shelby, Tipton40 min
Apr 28, 7:02 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Shelby43 min
Apr 28, 7:25 AM CDTFlash Flood WarningMEGShelby, Tipton3 hr
Apr 28, 7:53 AM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Decatur, Gibson, Henderson, Henry and 2 more52 min
Apr 28, 9:39 AM CDTFlash Flood WarningMEGBenton, Decatur, Henderson4 hr
Apr 28, 9:54 AM CDTSpecial Weather StatementMEGShelby36 min
Apr 28, 10:42 AM CDTRiver Flood WarningMEGObion, Weakley22 hr
Apr 28, 10:50 AM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale56 hr
Apr 28, 11:08 AM CDTSpecial Weather StatementMEGObion37 min
Apr 28, 5:46 AM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tunica44 min
Apr 28, 6:22 AM CDTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Panola, Quitman, Tate, Tunica38 min
Apr 28, 7:33 AM CDTSevere Thunderstorm WarningMEGPontotoc, Prentiss, Tippah, Union42 min
Apr 28, 9:38 AM CDTSevere Thunderstorm WarningMEGDeSoto, Tate, Tunica52 min
Apr 28, 10:45 AM CDTRiver Flood WarningMEGLafayette, Marshall, Union39 hr
Apr 28, 12:33 PM CDTSevere Thunderstorm WarningMEGTallahatchie27 min
Apr 28, 12:59 PM CDTSevere Thunderstorm WarningMEGTallahatchie, Yalobusha46 min
Apr 28, 1:25 PM CDTSevere Thunderstorm WarningMEGCalhoun, Yalobusha50 min
Apr 28, 1:52 PM CDTTornado WarningMEGCalhoun, Chickasaw, Pontotoc53 min
Apr 28, 2:15 PM CDTTornado WarningMEGCalhoun, Chickasaw45 min
Apr 28, 2:28 PM CDTSevere Thunderstorm WarningMEGLee, Pontotoc, Union47 min
Apr 28, 2:32 PM CDTTornado Warning EmergencyMEGItawamba, Lee, Pontotoc43 min
Apr 28, 2:43 PM CDTTornado WarningMEGChickasaw, Itawamba, Lee, Monroe62 min
Apr 28, 2:54 PM CDTSevere Thunderstorm WarningMEGLee, Prentiss, Union51 min
Apr 28, 3:07 PM CDTTornado Warning EmergencyMEGItawamba, Lee, Prentiss, Tishomingo38 min
Apr 28, 3:09 PM CDTSevere Thunderstorm WarningMEGPrentiss, Tishomingo51 min
Apr 28, 3:33 PM CDTTornado WarningMEGChickasaw42 min
Apr 28, 3:40 PM CDTSevere Thunderstorm WarningMEGItawamba50 min
Apr 28, 4:00 PM CDTTornado WarningMEGMonroe45 min
Apr 28, 4:11 PM CDTTornado WarningMEGChickasaw19 min
Apr 28, 4:39 PM CDTTornado WarningMEGMonroe51 min
Apr 28, 4:43 PM CDTTornado WarningMEGMonroe47 min
Apr 28, 5:09 PM CDTSevere Thunderstorm WarningMEGItawamba36 min
Apr 27, 8:55 PM CDTSevere Thunderstorm WarningMEGLawrence, Randolph35 min
Apr 27, 9:04 PM CDTFlash Flood WarningMEGLawrence, Randolph3 hr
Apr 27, 9:22 PM CDTTornado WarningMEGCraighead, Greene, Lawrence38 min
Apr 27, 9:28 PM CDTSevere Thunderstorm WarningMEGClay, Greene, Randolph47 min
Apr 27, 9:39 PM CDTTornado WarningMEGLawrence51 min
Apr 27, 9:47 PM CDTFlash Flood WarningMEGClay, Randolph3 hr
Apr 27, 10:01 PM CDTTornado WarningMEGClay, Greene44 min
Apr 27, 10:28 PM CDTSevere Thunderstorm WarningMEGLawrence, Randolph47 min
Apr 27, 11:06 PM CDTSevere Thunderstorm WarningMEGClay, Greene39 min
Apr 27, 11:09 PM CDTSevere Thunderstorm WarningMEGClay, Greene, Lawrence, Randolph51 min
Apr 27, 11:21 PM CDTFlash Flood WarningMEGClay4 hr
Apr 27, 11:32 PM CDTSevere Thunderstorm WarningMEGRandolph43 min
Apr 28, 12:14 AM CDTFlash Flood WarningMEGRandolph2 hr
Apr 28, 2:02 AM CDTTornado WarningMEGClay, Craighead, Greene, Mississippi43 min
Apr 28, 2:16 AM CDTTornado WarningMEGCraighead, Greene, Mississippi44 min
Apr 28, 2:49 AM CDTTornado WarningMEGMississippi41 min
Apr 28, 8:59 AM CDTAreal Flood WarningMEGClay, Greene, Lawrence, Randolph4 hr

Nearby

River Flood Warnings in Arkansas, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.